[Drug reaction with eosinophilia and systemic symptoms (DRESS)]
DRESS (drug reaction with Eosinophilia and systemic symptoms) is a syndrome classically considered as a severe cutaneous drug adverse reaction. But visceral manifestations (renal, liver, lung, heart...) may be at the forefront. It presents clinically as an exanthema evolving to erythroderma with facial edema, associated with lymphadenopathy, high fever, visceral involvement (hepatitis, renal failure, pneumonitis, or hemophagocytic syndrome), eosinophilia preceded by lymphopenia and/or atypical lymphocytes. DRESS is characterized by a long delay between the first drug intake and its development (2 weeks to 3 months) and by its long course (more than 2 weeks) with flares even after drug discontinuation. Its pathophysiology is unique: it is the consequence of the immune response against Herpesvirus (HHV6, EBV, CMV) reactivation. It is induced by some drugs (allopurinol, anticonvulsants, sulfasalazine, minocycine...). Its early diagnosis is necessary for a rapid discontinuation of the culprit drug. Its management includes a long-term followup, and according to the severity either topical steroids, systemic steroids, intravenous gammaglobulins, or antiviral.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.